Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 6, 2006, 1:33 PM PDT for Clark County, Nevada. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2006, 1:33 PM PDT (20:33 UTC)
- Expired
- Jul 6, 2006, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 30 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:00 PM PDT | FLASH FLOOD | Hoover Dam, NV | *** 3 INJ *** ROADS WERE COVERED WITH FLOOD DEBRIS IN SEVERAL LOCATIONS...BUT WERE MOSTLY CLEAR BY 1620 PDT. ALSO...2 INJURY ACCIDENTS...ONE OF WHICH WAS A VEHICLE ROLLOVER. ONE BOAT WAS TAKING ON WATER BUT DID NOT SINK. LIGHTNING STUCK A PALM TREE IN A TRAILE |
| Jul 6, 3:00 PM PDT | FLASH FLOOD | Hoover Dam, NV | *** 3 INJ *** TWO INJURY ACCIDENTS...ONE OF WHICH WAS A VEHICLE ROLLOVER. FLOOD DEBRIS COVERED ROADS IN MANY AREAS...BUT WERE MOSTLY CLEAR AS OF 1620 PDT. ONE BOAT WAS TAKING ON WATER BUT DID NOT SINK. LIGHTNING STRUCK A PALM TREE IN A TRAILER PARK WHICH START |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 062036
FFWVEF
NVC003-062330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
133 PM PDT THU JUL 6 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 430 PM PDT.
* AT 130 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM ON NORTH SHORE ROAD NEAR HEMINWAY
LAUNCH.
* LOCATIONS IMPACTED INCLUDE...BOULDER BEACH...HEMENWAY LAUNCH AND NEAR
HIGHWAY 93 NORTH OF BOULDER CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
LAT...LON 3586 11498 3580 11486 3590 11479 3601 11474
3603 11473 3606 11475 3609 11474 3611 11484
$$
BAILEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:30 AM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 6, 9:30 AM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT THU JUL 6 2006 .SYNOPSIS...A RELATIVELY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER EASTERN NEVADA AND WESTERN ARIZONA INTO THE WEEKEND...RESULTING IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOUTHWESTERN NEVADA AND MOST OF SOUTHEAST CALIFORNIA WILL BE IN DRIER AIR...AND WILL SEE ONLY A FEW THUNDERSTORMS. && .UPDATE...UPPER AIR DISTURBANCE CONTINUES TO TRACK TOWARD MOHAVE COUNTY. SEVERAL DIFFERENT CLUSTERS OF LIGHTENING HAVE OCCURRED NEAR CENTER OF ACTIVITY WITH A FEW SMALLER GROUPS AHEAD OF IT. HAVE ISSUED A NOW FOR ONE GROUP OF STORMS OVER COLORADO CITY. DEW POINTS CONTINUE TO BE HIGH ESPECIALLY NEAR THE CAL-NEV-ARI BORDER WITH TWO PLACES HAVING VALUES OVER 70. AM ISSUING UPDATED GRIDS AND A NEW ZFP TO REFLECT MORE PRECIPITATION IN MOHAVE COUNTY. WILL NEED TO KEEP A VERY CLOSE EYE THERE TO SEE IF A FLASH FLOOD WATCH IS NECESSARY. && .SHORT TERM...WATER VAPOR CLEARLY SHOWS MID LEVEL DRYING ASSOCIATED WITH THE SHORTWAVE TROUGH MOVING IN FROM THE PACIFIC. THIS DRYING IS IMPINGING ON OUR WESTERN CWFA AT THIS TIME. HOWEVER...IN THE SOUTHEASTERLY FLOW OVER ARIZONA...A MOIST IMPULSE IS ROTATING NORTH TOWARDS OUR EASTERN CWFA. YESTERDAY...THE CALIFORNIA SHORTWAVE WAS EXPECTED TO BRING DRIER SOUTHWEST FLOW TO THE NORTHWEST TWO THIRDS OR SO OF OUR AREA. HOWEVER...WITH THE ARIZONA WAVE NOW IN THE PICTURE...THIS FORECAST WILL BE BASED ON THE TWO WAVES ESSENTIALLY BATTLING TO A DRAW. THUS...THUNDERSTORM CHANCES FOR THIS AFTERNOON AND EVENING WERE PAINTED IN ABOUT THE SAME AREAS WHICH EXPERIENCED STORMS WEDNESDAY. STILL GOING WITH THE IDEA OF REDUCING POPS FROM THE WEST A LITTLE BIT ON FRIDAY...WITH LITTLE ADDITIONAL CHANGE OVER THE WEEKEND...BUT CONFIDENCE IS NOT HIGH. TEMPERATURES PRETTY CLOSE TO SEASONAL NORMS OVERALL TODAY AND TOMORROW...WITH POINT FORECASTS AGAIN HIGHLY DEPENDENT ON LATE MORNING/EARLY AFTERNOON THUNDERSTORM DEVELOPMENT. IF THE AFOREMENTIONED DRYING TREND OVER THE WEEKEND ACTUALLY OCCURS...TEMPERATURES WOULD RISE A FEW DEGREES ABOVE NORMAL. .LONG TERM...MODELS CONTINUE TO SHOW MOISTURE REMAINING IN PLACE OVER THE SOUTHERN AND EASTERN AREAS OF THE CWA SUNDAY AND MONDAY AS A WEAK SHORTWAVE APPROACHES THE WEST COAST. GFS SHOWS THIS TROUGH TO DEEPEN SLIGHTLY ON TUESDAY AND FINALLY KICK THE LOWER LEVEL MOISTURE EAST. ALTHOUGH I DO THINK THE SOUTHWEST FLOW WILL INCREASE ON TUESDAY...STILL HAVING A HARD TIME BELIEVING THE SHORTWAVE WILL BE AS DEEP AS THE MODELS INDICATE. EXPECT TO SEE A COUPLE DEGREES OF TEMPERATURE DROP...BUT WILL KEEP NUMBERS SLIGHTLY HIGHER THAN GUIDANCE. WEDNESDAY AND THURSDAY LOOK TO REMAIN DRY OVER THE FORECAST AREA AND HAVE KEPT ALL MENTION OF POPS OUT OF THE ZONES. && .AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AFTER 20Z AND AFFECT PORTIONS OF THE PEACH SPRINGS AND MORMON MESA CORRIDORS. THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG THE BEATTY AND DAGGETT CORRIDORS...HOWEVER COVERAGE IS EXPECTED TO BE LESS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/MORGAN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Jul 6, 2:10 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 6, 2:39 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 20 min |
| Jul 6, 3:13 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 32 min |
| Jul 6, 3:45 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.